MAUDE Adverse Event Report: DEPUY SPINE INC BALL TIP FEELER STRAIGHT; PROBE

DEPUY SPINE INC BALL TIP FEELER STRAIGHT; PROBE
Model Number 275010140
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during an unknown procedure the tip of the screwdriver was found twisted before being use.Probably it got twisted due to repeated use since it was a consignment item.Another instrument was used and the tip of the probe broke.It was bent after being used and upon trying to straighten it out a small piece broke off.This was done on the side table and nothing went in the patient, the small fragment was discarded.It is unknown if there was no surgical delay.Patient status is unknown.This complaint involves two (2) device.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Udi: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual examination at the macroscopic level revealed that the fracture was located at the 10mm from distal tip of the device.The second half of the broken end of the distal tip was not returned.The fracture analysis report reveals uniform rough morphology of the fractured surface indicating that the instrument underwent a static failure.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.A definitive root cause for the device¿s distal end fracturing cannot be positively determined.However, the fracture analysis report reveals uniform rough morphology of the fractured surface indicating that the instrument underwent a static failure due to a single, sudden, unexpectedly high force placed on the end of the device.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BALL TIP FEELER STRAIGHT
Common Device Name
PROBE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key8700149
Report Number1526439-2019-51762
Device Sequence Number1681052
Product Code HXB
UDI-Device Identifier10705034194066
UDI-Public(01)10705034194066
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number275010140
Device Catalogue Number275010140
Device Lot NumberTY16842
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2019
Initial Date Received by Manufacturer 05/22/2019
Supplement Date Received by Manufacturer06/18/2019
08/12/2019
Initial Report FDA Received Date06/14/2019
Supplement Report FDA Received Date07/09/2019
08/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1